Any side effects from stopping Xtandi

My cousin's husband stopped Xtandi after having so many side effects. He was on 4 pills day. His doctor said to stop. Now, a week later, he is throwing up and definitely showing weakness in his legs. Has anyone experienced worsening side effects while the drug is wearing off. Is there a weaning process to this drug?

thanks very much...genie

20 Replies

oldestnewest
  • Yes Genie. Elgie became worse for almost 2 months after stopping the Xtandi. He is finally starting to recover.

  • Thank you so much.. My cousin is so worried. He is throwing up... exhausted.. his legs feel weak..

    Also, it didn't work, he was on it for 4 months. It really disturbed his appetite.. he has lost weight. Also, his psa jumped from 72 to 130..

    So, he stopped last week. Also, cognitive difficulties.. This site and ALL are a God Send... Thank you .. many blessings...

  • My husband had similar side effects plus others and found it not to work as well. His side effects lessened within a month or so if I remember correctly.

    Charlean

  • Thank you Charlean.. you like Jackie are two of the many 'gems'.. here..

    This will be helpful to her. First, he has to get hydrated. Thank YOU so much... what this type of sharing does is so much more than sharing..it is healing, creating information, peace and calm to many who are in such deep pain... thank you again.. Blessings.. Genie

  • My husband was on so many drugs .xtandi was the one that did him in he would say this was the worst drug ever ...My husband passed a few weeks ago. Stay well .pray for a cure

  • Cancer09.....So so sorry to hear you are now part of the club no one wants to be in. I know how difficult this is for you but thank you for sharing your experiences. I find myself getting more bitter these days( I am so trying not to be) and having great difficulty reading about the drugs, the treatments, the side effects, and not just saying be careful of the treatment..its worse than the disease. I feel its important though for those who are still dealing with this to understand that these drugs are not always a good choice. And so it's important for people like you to share the problems as well.

    I know everyone wants to stay positive and it is very important. I also know everyone wants to do everything they can to beat this cancer but this is an advanced prostate cancer site and many will not. I am also very sorry that we lost all those past messages on the yahoo group that I had originally joined. I found tremendous information sharing and saw similar situations, similar treatments, the progression of patients going through many of the same stages and ideas that helped make many of our decisions. This group is rather new but still has a lot of good posts..but the older site had years to read up on. I really do wish it had stayed up just for reference.

    Charlean

  • I suspect these symptoms Might be due to disease progression rather than to the withdrawal of Xtandi.

    Vomiting & muscle weakness can be caused by raised serum calcium levels due to calcium being dissolved from bones by cancer.

    Weak legs can be the start of Cauda Equina Syndrome. This is a potentially serious condition which requires Same Day treatment.

    He needs an urgent medical opinion & blood test.

    I hope I am wrong about Cause Equina Syndrome.

  • I will look up Cauda Equina Syndrome. Thank you for your reply.

    As of right now he is hospitalized, with normal blood work. His symptoms still are there.

    From further talk with other wives, who are telling me the exact symptoms, long after xtandi has been stopped, I'm going to right now think, it has more to do with Xtandi. The company is checking on these symptoms of other patients.

    It's a tough drug. Those taking it with little side effects, that's wonderful.

    The loss of appetite along with the fatigue alone, with muscle weakness in the legs and being disoriented is being reported quite a bit apparently.

    The appetite was a direct side effect almost immediately. This does linger after the drug is stopped.

    I will look up the Cauda Equina though.. it's always good to be aware.

    I appreciate this group.

    I learn a lot from this community. Thank you..

  • Hi, I looked up Cauda Equina Syndrome which reminds me of compression of the spinal nerves possibly causing bring paralyzed. My cousins symptoms don't include back pain.

    His symptoms are nausea, vomiting, loss of appetite, fatigue, confusion, weakness of legs- and a few more.

    We know anything is possible always- though, they may find progression of the disease, this drug Xtandi is at least all or most of the cause at this point. Can't be proven because, that's just the way it is. But, people's stories help to zero in on Xtandi. thanks.. I never knew the term Cauda Equina ... I just hear of compression fracture of the spine. Yes, very serious.

    A few of the symptoms besides back pain, sciatica pain, loss of control of bowel, and/or bladder, also a tight band around the mid-section. Any more?? I'd like to know since, we all need to stay educated...thanks once again.. strong health to you...

  • I loved the other group. There was no effort connecting. With my busy schedule I had the emails coming into my mail and so I did read more and follow people more. We followers so many people who became heroes and friends. There was a special person John, I cant recall his last name right at this moment. He ran a food bank in the Midwest. He put everything out there for us. Similar to Eric. John would discuss, in depth, the mess, chemo, not holding back. He was loved. I agree the reference would have been good. Yahoo groups are still thriving, they haven't been shut down.

    Thanks once again. Genie

  • Sorry for the typos. This happen when I use my phone to type. Meds instead of mess.

    We followed.

    I can't find the edit button.

  • the edit button, when its there, is to the right of the "like", part of the menu of the down-arrow button

  • John Arnold. He was so very helpful .

  • Yes, thanks, John Arnold. Anytime we still here can offer thanks and remember someone that has passed is a good thing. He gave a lot. Remember, he felt so good about his food pantry that he created out of nothing. Yes, John Arnold.. Thank you..

  • He literally saved my sanity when my husband was diagnosed. John Arnold was an Agent Orange exposed Vietnam veteran, as is my husband, also a John. He helped me navigate the VA in numerous helpful ways, often personally emailing me with instructions and patient encouragement. He was my guardian angel in a very dark time. He was so helpful to everyone and always of good cheer. I was heartbroken when I learned he passed away. I selfishly wish he was here now as it appears my husband is closing in on his available treatment options.

  • *last* available treatment options.

  • thanks for the caution on xtandi/enzalutimide. i had not heard that before

  • Hi Genie-Paul was wondering if your cousin's husband got better after a month or so? My father stopped Xtandi a week ago and has weakness and nausea, loss of appetite

  • How long do the side effects last? My Dad was taking xtandi, and now can barely stand up, let alone walk....very tough....he has been off it a week now, i am praying that these side effects subside, can anyone give me any insight? Much appreciated, this is so tough..

  • DDen My father died 2 weeks after stopping Xtandi. Xtandi made him weak and then stopped working after 6 or 7 months. When he stopped he went downhill and died

You may also like...